ADVERTISEMENT
ADVERTISEMENT

Q. Can you please suggest which medication, tablet Levera, tablet Valproin Chrono, or tablet Brivajoy is good for treating seizures without side effects?

Answered by
Dr. Aida Abaz Quka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 06, 2022 and last reviewed on: Jul 07, 2022

Hi doctor,

I am a 53 years old working man. Three years back, I had my first seizure attack while in my office and discussing a meeting. It was a powerful attack, and I got injured, mostly in my face. A few months later, when I was packing my luggage for travel, I lost consciousness for about two hours. However, I was cooperating with my family to go to the doctor but was not conscious. I have been taking tablet Levera 500 twice a day for three years. After that, I have had many such episodes of unconsciousness, fear, and aura. Most of the time, I know before that I am not well, and I do get the aura. For the last two months, I had repeated episodes of seizures when I used to shout with fear.

I consulted a local neurologist, and he first changed my medicine from tablet Levera 500 to tablet Brivajoy 50 with tablet Valparin Chrono 500 twice a day. I had two tongue bite episodes in a week after that. In the next fifteen days, tablet Brivajoy's dose was increased from 50 to 75. I did again have two tongue bite episodes in those fifteen days. After that, the power was increased to 100. In the last 20 days, I had one mild episode. The episodes were mainly when I was overloaded with work or when I could not sleep properly at night, or when I had little liquor at night. I kept observing the reason for instigating the episode. It is more likely when I am overloaded with work and am in some tension. All my MRI reports, including sleep-deprived MRI, are normal. Shall I continue with tablet Brivajoy 100 and tablet Valparin Chrono 500 or with tablet Levera of increased dosage? I did not have a problem with tablet Livera 500 except for the last few months. Tablet Brivajoy is a little difficult in availability in the remote area where I live.

Please help, doctor.

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern.

Since tablet Brivajoy (Brivaracetam) is challenging to find, it is fine to continue with tablet Valparin Chrono (Sodium Valproate and Valproic Acid) 500 mg three times daily and tablet Levera (Levetiracetam) 500 mg twice daily. This is a good combination for generalized epilepsy seizures. I recommend checking valproate plasma levels to adjust the proper dose if necessary.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Are Absence Seizures Absolutely Risky?

What Are the Types of Absence Seizures ... There are two types of absence seizures ...   Read full

I am epileptic, and I have headache, aura, and weirdness while eating. Please help.

Here is one more alternative, recently there is a medicine called Brivaracetam, an alternative to Levetiracetam ...   Read full

My 15 year old sister has seizures, and her brain activity is abnormal. Please help.

First of all, I would like to inform you that a person with epilepsy (seizure disorder) has a risk to her life if not treated well ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.